Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Global Hölder regularity for discontinuous elliptic equations in the plane


Author: Sofia Giuffrè
Translated by:
Journal: Proc. Amer. Math. Soc. 132 (2004), 1333-1344
MSC (2000): Primary 35J25; Secondary 35J65
Published electronically: December 22, 2003
MathSciNet review: 2053337
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: $C^{1, \mu}$-regularity up to the boundary is proved for solutions of boundary value problems for elliptic equations with discontinuous coefficients in the plane.

In particular, we deal with the Dirichlet boundary condition

\begin{displaymath}\begin{array}{ll} u= g(x) & \rm on \: \partial\Omega \end{array}\end{displaymath}

where $g(x) \in W^{2- \frac{1}{r}, r}(\partial \Omega)$, $r>2$, or with the following normal derivative boundary conditions:

\begin{displaymath}\begin{array}{lclr} \displaystyle \frac{\partial u}{\partial ... ...al n} + \sigma u = h( x) & \rm on \: \partial\Omega \end{array}\end{displaymath}

where $h(x) \in W^{1- \frac{1}{r}, r}(\partial \Omega)$, $r>2$, $\sigma >0$ and $n$ is the unit outward normal to the boundary $\partial \Omega$.


References [Enhancements On Off] (What's this?)

  • 1. S. Agmon, A. Douglis, and L. Nirenberg, Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. I, Comm. Pure Appl. Math. 12 (1959), 623–727. MR 0125307
  • 2. L. Bers and L. Nirenberg, On linear and non-linear elliptic boundary value problems in the plane, Convegno Internazionale sulle Equazioni Lineari alle Derivate Parziali, Trieste, 1954, Edizioni Cremonese, Roma, 1955, pp. 141–167. MR 0076982
  • 3. S. Campanato, Un risultato relativo ad equazioni ellittiche del secondo ordine di tipo non variazionale, Ann. Scuola Norm. Sup. Pisa (3) 21 (1967), 701–707 (Italian). MR 0224996
  • 4. Robert Finn and James Serrin, On the Hölder continuity of quasi-conformal and elliptic mappings, Trans. Amer. Math. Soc. 89 (1958), 1–15. MR 0097626, 10.1090/S0002-9947-1958-0097626-4
  • 5. Sofia Giuffrè, Oblique derivative problem for nonlinear elliptic discontinuous operators in the plane with quadratic growth, C. R. Acad. Sci. Paris Sér. I Math. 328 (1999), no. 10, 859–864 (English, with English and French summaries). MR 1689841, 10.1016/S0764-4442(99)80286-9
  • 6. Enrico Giusti, Sulla regolarità delle soluzioni di una classe di equazioni ellittiche, Rend. Sem. Mat. Univ. Padova 39 (1967), 362–375 (Italian). MR 0226173
  • 7. Philip Hartman, Hölder continuity and non-linear elliptic partial differential equations, Duke Math. J. 25 (1957), 57–65. MR 0097625
  • 8. A. Maugeri, D. K. Palagachev and L. Softova, Elliptic and parabolic equations with discontinuous coefficients, Wiley, VCH Publishers, 2000.
  • 9. Carlo Miranda, Sulle equazioni ellittiche del secondo ordine di tipo non variazionale, a coefficienti discontinui, Ann. Mat. Pura Appl. (4) 63 (1963), 353–386 (Italian). MR 0170090
  • 10. C. B. Morrey, On the solutions of quasilinear elliptic partial differential equations, Trans. Amer. Math. Soc. 43 (1938), 126-166.
  • 11. Louis Nirenberg, On nonlinear elliptic partial differential equations and Hölder continuity, Comm. Pure Appl. Math. 6 (1953), 103–156; addendum, 395. MR 0064986
  • 12. L. Nirenberg, On elliptic partial differential equations, Ann. Scuola Norm. Sup. Pisa (3) 13 (1959), 115–162. MR 0109940
  • 13. Dian K. Palagachev, Global strong solvability of Dirichlet problem for a class of nonlinear elliptic equations in the plane, Matematiche (Catania) 48 (1993), no. 2, 311–321 (1994). MR 1320671
  • 14. L. Softova, An integral estimate for the gradient for a class of nonlinear elliptic equations in the plane, Z. Anal. Anwendungen 17 (1998), no. 1, 57–66. MR 1616060, 10.4171/ZAA/808
  • 15. Giorgio Talenti, Equazioni lineari ellittiche in due variabili, Matematiche (Catania) 21 (1966), 339–376 (Italian). MR 0204845
  • 16. Giorgio Talenti, Sopra una classe di equazioni ellittiche a coefficienti misurabili, Ann. Mat. Pura Appl. (4) 69 (1965), 285–304 (Italian). MR 0201816
  • 17. N. S.Trudinger, Nonlinear second order elliptic equations, Lecture Notes of Math. Inst. of Nankai Univ., Tianjin, China, 1986.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35J25, 35J65

Retrieve articles in all journals with MSC (2000): 35J25, 35J65


Additional Information

Sofia Giuffrè
Affiliation: D.I.M.E.T., Faculty of Engineering, University of Reggio Calabria, Via Graziella, Località Feo di Vito, 89100 Reggio Calabria, Italy
Email: giuffre@ing.unirc.it

DOI: http://dx.doi.org/10.1090/S0002-9939-03-07348-9
Keywords: Regularity up to the boundary, elliptic equations, boundary value problems
Received by editor(s): April 1, 2002
Published electronically: December 22, 2003
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2003 American Mathematical Society